Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Estimation of Variance of the Ratio Estimator

Chien-Fu Wu
Biometrika
Vol. 69, No. 1 (Apr., 1982), pp. 183-189
Published by: Oxford University Press on behalf of Biometrika Trust
DOI: 10.2307/2335867
Stable URL: http://www.jstor.org/stable/2335867
Page Count: 7
  • Read Online (Free)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Estimation of Variance of the Ratio Estimator
Preview not available

Abstract

A general class of estimators of the variance of the ratio estimator is considered, which includes two standard estimators ν0 and ν2 and approximates another estimator νH suggested by Royall & Eberhardt (1975). Asymptotic expansions for the variances and biases of the proposed estimators are obtained. Based on this we obtain optimal variance estimators in the class and compare the relative merits of three estimators ν0, ν1 and ν2 without any model assumption. Under a simple regression model a more definite comparison of ν0, ν1 and ν2 is made in terms of variance and bias.

Page Thumbnails

  • Thumbnail: Page 
183
    183
  • Thumbnail: Page 
184
    184
  • Thumbnail: Page 
185
    185
  • Thumbnail: Page 
186
    186
  • Thumbnail: Page 
187
    187
  • Thumbnail: Page 
188
    188
  • Thumbnail: Page 
189
    189